During recent years, numerous reports of blood dyscrasias occurring in the course of the arsenical treatment of syphilis have appeared in the literature. Although they are undoubtedly of rare occurrence, as indicated by Cole and his co-workers,1 who found only two such complications in a series of 78,350 injections given to 1,212 patients, they are of sufficient interest to have attention drawn to them.
McCarthy and Wilson2 recently reviewed seventynine cases and added two more of their own. From their analysis of this series they concluded that there are three main divisions into which these cases can be divided: (1) thrombocytopenic, (2) granulocytopenic and agranulocytic and (3) aplastic. The chief symptoms of the first group, purpura and bleeding, appeared immediately or within four hours in seven of the twelve cases, while the symptoms of the other two groups as
a rule did not appear for several days or